Please use this identifier to cite or link to this item:
Scopus Web of Science® Altmetric
Type: Conference paper
Title: The mathematical foundations for mapping policies to network devices
Author: Ranathunga, D.
Roughan, M.
Kernick, P.
Falkner, N.
Citation: Proceedings of the 13th International Joint Conference on e-Business and Telecommunications, 2016 / Callegari, C., VanSinderen, M., Sarigiannidis, P., Samarati, P., Cabello, E., Lorenz, P., Obaidat, M. (ed./s), vol.4, pp.197-206
Issue Date: 2016
ISBN: 9789897581960
Conference Name: 13th International Joint Conference on e-Business and Telecommunications (ICETE) (26 Jul 2016 - 28 Jul 2016 : Lisbon, Portugal)
Editor: Callegari, C.
VanSinderen, M.
Sarigiannidis, P.
Samarati, P.
Cabello, E.
Lorenz, P.
Obaidat, M.
Statement of
Dinesha Ranathunga, Matthew Roughan, Phil Kernick and Nick Falkner
Abstract: A common requirement in policy specification languages is the ability to map policies to the underlying network devices. Doing so, in a provably correct way, is important in a security policy context, so administrators can be confident of the level of protection provided by the policies for their networks. Existing policy languages allow policy composition but lack formal semantics to allocate policy to network devices. Our research tackles this from first principles: we ask how network policies can be described at a high-level, independent of vendor and network minutiae. We identify the algebraic requirements of the policy-mapping process and propose semantic foundations to formally verify if a policy is implemented by the correct set of policy-arbiters. We show the value of our proposed algebras in maintaining concise network-device configurations by applying them to real-world networks.
Keywords: Network-security; Zone-Conduit Model; Security Policy; Policy Graph.
Rights: Copyright © 2016 by SCITEPRESS – Science and Technology Publications, Lda. All rights reserved
DOI: 10.5220/0005946201970206
Grant ID:
Published version:
Appears in Collections:Aurora harvest 8
Mathematical Sciences publications

Files in This Item:
File Description SizeFormat 
  Restricted Access
Restricted Access279 kBAdobe PDFView/Open

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.